Not been so great recently. I've developed a parasthaesia (partial numbness) in lower limbs, really the lower half of my body. It's one of those annoying things as I can't feel my feet properly, therefore it would be unwise to drive. I contacted the hospital and after they weighed up one or two of the other effects this is causing they decided I should be on some high dosage steroids for five days to try to defuse this and get it back to something like normal. So, steroids. They are used as anti-inflammatory drugs and reduce inflammation in some known ways and other ways that are not fully understood. The side effects are a general feeling of being unwell, a very red face, heart racing and difficulty sleeping and most annoying of all I get hiccoughs (hiccups for those not UK spellers!) which can last for hours and hours and stop me sleeping. I left Susie alone in the bedroom as it must have been driving her totally crazy! So, tonight is the fifth and final dose and I'll be glad to see the back of these tablets. One more day of persistent hiccoughs and then hopefully, normality.
On a positive front, I saw a pain specialist a month ago who adjusted my pain medication and I must report with some measure of delight that my pain control is better than it has been in two years. This has a knock-on effect that I have more energy in the evenings and can get more done. I'm so grateful to the staff at the Beatson in Glasgow who deal with cancer patients, but, also chronic pain patients. It has been a delightful experience. Thank you!